ERIC L. WESTERMAN, M.D.
This content is PDF only. Please click on the PDF icon to access.
To the editor: I disagree with the conclusion reached in the report by deGalocsy and deStrihou (1) in the February 1979 issue claiming cimetidine caused pancytopenia in their patient who was also receiving intravenous cloxacillin. In their letter they stated, "We have not found any report of pancytopenia associated with cloxacillin." Westerman, Bradshaw, and Williams (2) have reported a case of agranulocytosis that occurred during therapy with oral cloxacillin. Almost all the penicillins have been found to cause agranulocytosis. The mechanism involved in the phenomenon is unclear; but the data indicate that this is not immunologically mediated but is, rather,
WESTERMAN EL. Cimetidine, Cloxacillin, and Pancytopenia. Ann Intern Med. 1979;90:858. doi: https://doi.org/10.7326/0003-4819-90-5-858_1
Download citation file:
Published: Ann Intern Med. 1979;90(5):858.
Results provided by:
Copyright © 2020 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use